MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381444
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard crack in hub with blood leak.The following information was provided by the initial reporter: when the iv catheter was inserted into the patient it started leaking blood around the green hub part of the catheter.It was discovered that the green hub had a crack through it.Customer response on (b)(6) 2025.Can you please provide an exact date of event? 02-17-25 describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Patient required a second venipuncture to be performed due to failure of the initial catheter.
 
Additional Manufacturer Narrative
D.Potential lot (batch) #s provided: our best guess is either lot # 4222173 or 4310980 based on unused product in storage.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample submitted for evaluation.Your report of a leak was confirmed, and the cause was attributable to a circumferential crack in the green catheter adapter, which appeared to be manufacturing related.The adapter was intact and in one piece; however, the adapter was broken, and the plane of the break was adjacent to the push tab.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21509717
Report Number1710034-2025-00349
Device Sequence Number4448914
Product Code FOZ
UDI-Device Identifier00382903814442
UDI-Public(01)00382903814442
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381444
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown